Alert archive / New York / Wind Advisories in 2020
Wind Advisory 10, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Aug 3, 2020, 3:14 PM EDT for Sullivan County, New York; Pike County, Pennsylvania. It took effect at Aug 4, 2020, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2020, 3:14 PM EDT (19:14 UTC)
- In effect from
- Aug 4, 2020, 12:00 PM EDT
- Expired
- Aug 4, 2020, 6:42 PM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Sullivan County, NY, Pike County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS71 KBGM 031914 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 314 PM EDT Mon Aug 3 2020 NYZ062-PAZ048-041915- /O.NEW.KBGM.WI.Y.0010.200804T1600Z-200805T0300Z/ Sullivan-Pike- Including the cities of Monticello and Milford 314 PM EDT Mon Aug 3 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM EDT TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Pike county. In New York, Sullivan county. * WHEN...From noon to 11 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
074 WWUS71 KBGM 040241 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1041 PM EDT Mon Aug 3 2020 NYZ062-PAZ048-050245- /O.CON.KBGM.WI.Y.0010.200804T1600Z-200805T0300Z/ Sullivan-Pike- Including the cities of Monticello and Milford 1041 PM EDT Mon Aug 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM EDT TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Pike county. In New York, Sullivan county. * WHEN...From noon to 11 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
909 WWUS71 KBGM 040747 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 347 AM EDT Tue Aug 4 2020 NYZ062-PAZ048-050300- /O.CON.KBGM.WI.Y.0010.200804T1600Z-200805T0300Z/ Sullivan-Pike- Including the cities of Monticello and Milford 347 AM EDT Tue Aug 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... * WHAT...Northeast to north winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Pike county. In New York, Sullivan county. * WHEN...From noon today to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree damage and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
590 WWUS71 KBGM 041938 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 338 PM EDT Tue Aug 4 2020 NYZ062-PAZ048-050300- /O.CON.KBGM.WI.Y.0010.000000T0000Z-200805T0300Z/ Sullivan-Pike- Including the cities of Monticello and Milford 338 PM EDT Tue Aug 4 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 40 to 50 mph. * WHERE...In Pennsylvania, Pike county. In New York, Sullivan county. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
053 WWUS71 KBGM 042242 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 642 PM EDT Tue Aug 4 2020 NYZ062-PAZ048-042345- /O.CAN.KBGM.WI.Y.0010.000000T0000Z-200805T0300Z/ Sullivan-Pike- Including the cities of Monticello and Milford 642 PM EDT Tue Aug 4 2020 ...WIND ADVISORY IS CANCELLED... Tropical storm Isaias has moved away from the area. Winds will continue to subside to be under 10 mph this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Aug 3, 1:41 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 3, 1:41 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
141 PM EDT Mon Aug 3 2020
.SYNOPSIS...
Mainly dry weather is expected today, along with less humid
conditions. Tropical Storm Isaias will move up the coast and
bring periods of rain and some embedded thunderstorms tonight
through late Tuesday night, especially east of Interstate 81.
Drier weather returns Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update...
No changes with the latest update. Apart from a few showers
grazing Oneida county, staying dry so far with better chances
for showers developing later this afternoon and evening.
630 AM Update:
Relatively quiet weather is expected today as the area will be
under the influence of brief surface ridging. That being said, a
few showers or even a stray thunderstorm cannot be ruled out as
an upper level low drops into the Great Lakes region. Greatest
chance for this will be in the late afternoon across the Finger
Lakes region. Otherwise, partial sunshine is expected. Highs
will be mainly in the upper 70s to mid 80s. With dewpoints in
the lower to mid 60s, it will be noticeably less humid than
yesterday as well.
&&
.SHORT TERM...WEDNESDAY THROUGH THURSDAY
A trough extending from a northern Ontario low may bring some
showers into the area early Wednesday, otherwise a quiet period
as high pressure builds in from the Great Lakes. Upper confluent
flow will keep the surface high in place at least into Thursday
keeping the area dry.
This will also give the area a break from the heat with daytime
highs below normal for the period.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
135 PM UPDATE...
No changes to the long term...A welcome break with quiet
weather under high pressure through at least Sunday.
530 AM Update...
In the wake of Isaias, a relatively quiet and slightly cooler
than average period is anticipated for Wednesday through Friday,
followed by warming over the weekend.
A large and cool upper low will be wobbling from Ontario into
Quebec Wednesday, with broad cyclonic flow around it perhaps
including a weak shortwave or two pivoting over our area. That
said, the air mass will be very dry with dewpoints crashing into
the 50s. A few spotty showers cannot be ruled out, especially
early on, but the dry air mass will dominate the day with
increasing sunshine as well. Highs will be 70s to near 80.
Quite a cool and clear night is anticipated Wednesday night
under high pressure and thus good radiational cooling. Lows will
be mainly in the 50s; a couple of our coldest spots could even
manage upper 40s. Valley fog formation is probable considering
the ground moisture/evapotranspiration that will be left behind
after Isaias.
Temperatures and dewpoints remain rather comfortable Thursday
and Friday, with dry conditions until a wave later on Friday
brings a small chance of showers or an isolated thunderstorm;
mainly Northeast PA and well south of the NY Thruway.
Ridging occurs over the weekend, allowing temperatures to
gradually warm to highs mainly in the 80s especially by Sunday.
Dewpoints will only inch up however; not too humid. Both
Saturday and Sunday there could be isolated pop up showers and
thunderstorms in the afternoon, but most areas will stay dry.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Generally VFR this afternoon at the TAF sites ahead of the
tropical storm. Clouds will lower overnight ahead of the system
with rain breaking out before daybreak. As the rain moves in,
ceilings and visibilities will lower to MVFR in most places.
MVFR conditions will continue to the end of the TAF period.
Outlook...
Tuesday night...Restrictions with waves of rain/embedded
thunder from tropical system. Period of low level wind shear
possible as system zips by Tuesday afternoon-evening.
Wednesday through Saturday...VFR, except late night-early
morning valley fog likely at KELM; possibly other terminals.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch from Tuesday morning through late Tuesday
night for PAZ039-040-043-044-047-048-072.
NY...Flash Flood Watch from Tuesday morning through late Tuesday
night for NYZ046-057-062.
&&
SYNOPSIS...BJG
NEAR TERM...BJG/HLC
SHORT TERM...DGM
LONG TERM...DGM/MDP
AVIATION...DGMHazardous weather outlook, Aug 3, 5:39 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 539 AM EDT Mon Aug 3 2020 NYZ009-036-037-044-045-055-056-PAZ038-040945- Northern Oneida-Madison-Southern Oneida-Cortland-Chenango-Tioga- Broome-Bradford- 539 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tropical Storm Isaias is forecast to move up the East Coast the next couple of days. Tropical moisture will run up well ahead of the actual system. Locally heavy rainfall will be possible Tuesday morning through evening. However, at this time, the heaviest rainfall and greatest chance for localized flooding will likely occur east of the area across the Catskills and portions of Northeast PA. Localized flooding will be possible further west if the system tracks further a bit further inland. Monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ046-057-062-PAZ039-040-043-044-047-048-072-040945- Otsego-Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 539 AM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ015>018-022>025-040945- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins- 539 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:05 AM EDT | Flash Flood Watch | BGM | Broome, Chenango, Delaware, Otsego, Sullivan | 41 hr |
Nearby
Wind Advisories in New York, 2020Wind Advisories in Pennsylvania, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.